MAUDE Adverse Event Report: MSD DEGGENDORF MFG PEEK PREVAIL CERVICAL INTERBODY DEVICE; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, CERVICAL

MSD DEGGENDORF MFG PEEK PREVAIL CERVICAL INTERBODY DEVICE; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, CERVICAL
Lot Number 47CG
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/09/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.
 
Event or Problem Description
It was reported that on (b)(6) 2016, patient presented with pre-operative diagnosis: degenerative disk disease of cervical spine.Patient had both pain <(>&<)> symptoms of neurological deficit.For which patient underwent anterior cervical diskectomy and fusion (acdf).Intra-op, while implanting, the implant was impacted as per steps of surgical technique for a snug fit.Surgeon was not happy with the positioning of the implant.Implant was slightly retracted back <(>&<)> again impacted on.During this procedure the posterior half of the implant broke.More than half of the 'i' of 'i-beam' designed implant got separated from the anterior elements of the implant.The product came in contact with the patient.No fragment of the implant remained in the patient.No patient complications were reported.
 
Additional Manufacturer Narrative
Product analysis: visual review confirmed the implant is broken at the base of the vertebral spacer portion of the implant, with asymmetrical deformation at the top and bottom of the face of the implant, consistent with significant impaction forces during attempted implantation.Microscopic examination of the fracture identified a fairly brittle fracture surface, with rays emanating from the origin of crack propagation, and the inserter threaded hole stripped to the depth of the fracture surface.The above observations are consistent with overload during attempted insertion of the implant.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
PEEK PREVAIL CERVICAL INTERBODY DEVICE
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, CERVICAL
Manufacturer (Section D)
MSD DEGGENDORF MFG
wertstrasse 17
deggendorf 94469
MDR Report Key6140447
Report Number1030489-2016-03324
Device Sequence Number212060
Product Code ODP
UDI-Device Identifier00613994502087
UDI-Public00613994502087
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K073285
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/29/2024
Device Lot Number47CG
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/03/2017
Initial Date Received by Manufacturer 11/10/2016
Supplement Date Received by ManufacturerNot provided
02/06/2017
Initial Report FDA Received Date12/02/2016
Supplement Report FDA Received Date03/03/2017
09/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age46 YR